MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA22-80/I16-40
Medical Device Problem Codes Positioning Failure (1158); Difficult to Remove (1528); Device Operates Differently Than Expected (2913)
Health Effect - Clinical Codes Failure of Implant (1924); Renal Failure (2041); Respiratory Failure (2484)
Date of Event 07/03/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The incident sample has been received and is pending evaluation.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.
 
Event or Problem Description
During deployment of an afx2 bifurcated stent graft, the rip cord did not come out after the graft had opened normally.Upon attempting to remove the nosecone, the physician could not get it past the bifurcation.The patient was converted to open surgery.In the explanted graft, the release cord was found to be looped around the main body just above the bifurcation.Patient is reported as not doing well and is still intubated with respiratory issues.
 
Additional Manufacturer Narrative
Based on the clinical assessment for this event, the most likely cause of the inability to pull back the control cord, retract the outer cover, and retract the nose cone was found to be unknown/undetermined due to the lack of medical records and imaging surrounding the event.Procedure-related harms, and the final patient disposition could not be ascertained as well.The patient was reported to be doing poorly with renal and respiratory complications.To date, there has been no reports of further negative patient sequelae.A review of the device quality records shows that the device demonstrated compliance to established procedures and specifications at the time of manufacture.(b)(4).

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key6817293
Report Number2031527-2017-00397
Device Sequence Number10788421
Product Code MIH
UDI-Device Identifier00818009015006
UDI-Public(01)00818009015006(17)180512
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date05/12/2018
Device Model NumberBEA22-80/I16-40
Device Lot Number1686160-005
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/12/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/03/2017
Supplement Date Received by Manufacturer07/03/2017
Initial Report FDA Received Date08/24/2017
Supplement Report FDA Received Date02/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;